Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

May 19, 2014Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 19, 2014, 6:26 PM EDT for Monmouth County, New Jersey. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2014, 6:26 PM EDT (22:26 UTC)
Expired
May 19, 2014, 7:15 PM EDT
In force
49 min
Issued by
NWS Philadelphia/Mount Holly

County Monmouth County, NJ

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS81 KPHI 192226
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT MON MAY 19 2014

NJZ013-014-020-026-192315-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
626 PM EDT MON MAY 19 2014

...A SHOWER WITH GUSTY WINDS WILL AFFECT CENTRAL MONMOUTH AND 
NORTHEASTERN OCEAN COUNTIES...

AT 622 PM EDT...A SHOWER WITH GUSTY WINDS WAS NEAR FREEHOLD, MOVING 
SOUTHEAST AT 35 MPH. THERE CAN ALSO BE A RUMBLE OF THUNDER.

WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED WITH THIS SHOWER, ESPECIALLY 
ALONG THE LEADING EDGE. 

THIS GUSTY SHOWER WILL BE NEAR HOWELL AROUND 640 PM...LAKEWOOD 
AROUND 650 PM...BRICK TOWNSHIP AROUND 700 PM AND LAVALLETTE AROUND 
710 PM.

LAT...LON 3989 7408 3978 7409 3980 7411 3992 7410
      3990 7412 3986 7412 3985 7413 3985 7414
      4028 7440 4031 7438 4039 7426 4015 7401

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 19, 4:07 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 19, 4:07 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT MON MAY 19 2014

.SYNOPSIS...
HIGH PRESSURE OVER THE MID ATLANTIC STATES SETTLES SOUTH ON TUESDAY.
LOW PRESSURE OVER THE UPPER GREAT LAKES WEDNESDAY SENDS A WARM FRONT
EASTWARD TO NEW JERSEY WEDNESDAY NIGHT WHERE A NEW AREA OF LOW
PRESSURE FORMS. THEN A COLD FRONT CROSSES THE AREA THURSDAY. HIGH
PRESSURE SLOWLY FOLLOWS FROM THE MIDWEST...REACHING BERMUDA BY EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HIGH PRESSURE REMAINS AT THE SURFACE TO OUR SOUTHWEST, WHILE A
MID/UPPER LOW REMAINS CUTOFF TO OUR NORTHEAST. THIS IS KEEPING A
NORTHWEST FLOW BOTH AT THE SURFACE AND ALOFT. ISOLATED/SCATTERED
SHOWERS HAVE DEVELOPED TO OUR NORTHWEST AS A WEAK SHORT
WAVE/VORTICITY IMPULSE IS SLIDING TOWARD THE AREA IN THE NORTHWEST
FLOW ALOFT. ANY SHOWER ACTIVITY AND CLOUD COVER FROM THIS AFTERNOON
IS EXPECTED TO DISSIPATE BY THIS EVENING AS THE ASSOCIATED SHORT
WAVE/VORT IMPULSE SLIDES BY AND DAYTIME HEATING IS LOST. ALSO, ANY
WIND GUSTS SHOULD DIMINISH AFTER SUNSET AS WELL AS MIXING IS ALSO
LOST. THIS WILL ALLOW FOR A GOOD RADIATIONAL COOLING NIGHT AHEAD. WE
USED A BLEND OF MAV/MET MOS AND MOSGUIDE FOR OVERNIGHT LOWS AS THEY
WERE ALL FAIRLY CLOSE AND THEY ALL LOWER EVERYONE A FEW DEGREES
BELOW NORMAL.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE HIGH PRESSURE AFFECTING THE AREA THE LAST COUPLE OF DAYS WILL
BEGIN SINKING TO OUR SOUTH ON TUESDAY, WHILE THE CUTOFF MID/UPPER
LOW WILL REMAIN TO OUR NORTHEAST. THE SURFACE FLOW WILL BECOME MORE
WESTERLY, WHILE THE FLOW ALOFT REMAINS NORTHWESTERLY. WE DO NOT
EXPECT ANY PRECIPITATION AS THE AIRMASS WILL DRY OUT SOME, ALTHOUGH
AN INCREASE IN CLOUD COVER CAN BE EXPECTED LATER IN THE DAY. WE USED
A MAV/MET MOS AND MOSGUIDE BLEND FOR DAYTIME HIGHS AS THEY REMAIN
FAIRLY SIMILAR WHICH GIVES TEMPERATURES A FEW DEGREES ABOVE NORMAL
IN MOST PLACES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
OVERALL A QUIET PERIOD WITH 12Z/19 GFS 2M TEMPS A GOOD PREDICTOR.
SEVERAL PERIODS OF SHOWERS BUT OVERALL IT SEEMS TO BE DECENT WEATHER.

500MB: A SMALL CLOSED LOW IN SOUTH CENTRAL CANADA TUESDAY NIGHT
EVOLVES INTO A LARGER CLOSED LOW SITUATED OVER NEW ENGLAND BY
FRIDAY THEN RIDGING IN THE MIDWEST SLOWLY EDGES EAST BY EARLY NEXT
WEEK.

TEMPERATURES: THE FIRST 18 DAYS OF THE MONTH HAVE AVERAGED GENERALLY
2 TO 4 DEGREES ABOVE NORMAL. CALENDAR DAY AVERAGE TEMPERATURES IN
THIS UPCOMING LONG TERM FORECAST PERIOD SHOULD BE WITHIN SEVERAL DEGREES
OF NORMAL WITH THE COOLEST DAYS SLATED FOR FRIDAY AND SATURDAY.

FORECAST BASIS...UNLESS OTHERWISE NOTED THE LONG TERM PERIOD OF THIS
FORECAST IS GENERALLY BASED ON A 50 50 BLEND OF THE 12Z/19 NAM/GFS
MOS FOR THE PERIOD TUESDAY NIGHT-WEDNESDAY NIGHT... THE 12Z/19 GFS
MOS FOR THURSDAY AND THURSDAY NIGHT AND THEN THEREAFTER THE 1522Z/19
WPC GRIDDED GUIDANCE. THIS GUIDANCE IS CHECKED AGAINST THE 09Z/19
SREF POPS FOR .01 IN 3 HRS THROUGH THURSDAY AND THEREAFTER THE
12Z/19 GEFS 6HR POPS FOR .05. ADDITIONALLY...WE MAKE A SPOT CHECK OF
THE 12Z/19 OPERATIONAL GFS 2M TEMPS VS THE GEFS AND SEE WHERE
UNCERTAINTY (SPREAD IN SOLUTIONS) EXISTS AND REFERENCE THAT
UNCERTAINTY WITH RESPECT TO PROSPECTS FOR THE GFS MOS BEING
ACCURATE. THE 12Z GGEM/ECMWF AND UKMET ARE ALSO USED IN A BROAD
BASED CHECK FOR SPREAD OF OPERATIONAL SOLUTIONS AND USED ACCORDINGLY
TO EXPRESS LESS CONFIDENCE IN PROBABILITIES OF THE MOSTLY LIKELY
DAILY OUTCOMES.

THE DAILIES...

TUESDAY NIGHT...WAA BEGINS. SHOWERS POSSIBLE MAINLY LATE EVENING
AND MAINLY E PA AND E MD. WEAK INSTABILITY BURST. BEST CHC OF
SHOWERS MAY BE DELMARVA WHERE THE HIGHEST KI BREAKS OFF TO THE SE.
THUNDER IF ANY SHOULD BE CONFINED TO THE SOUTHWEST EDGE OF OUR FCST
AREA...E MD SHORE.

WEDNESDAY...WAA CONTINUES WITH A CHANCE OF SHOWERS FORECAST AREA
WIDE. AGAIN THE FOCUS E PA. PATCHY FOG MAY DEVELOP LATE AT NIGHT
IN THE WEAK WIND FIELD OF THE WARM FRONT. THUNDER CHANCES HIGHEST
IN E PA.

THURSDAY...STILL SOME INSTABILITY AROUND BUT SEEMS POTENTIALLY TO BE
A LESSER RISK OF SHOWERS? BEST CHANCE NORTHERN AND EASTERN NJ WITH
A POSSIBILITY OF WEAK NE SFC FLOW THAT AREA.

THURSDAY NIGHT...OTHER THAN THE SLIGHTEST CHANCE OF AN EVENING
SHOWER IN NNJ ASSOCIATED WITH LINGERING INSTABILITY AND UNLIKELY
THAT IT WILL RAIN...WE'RE LOOKING AT A NICE NIGHT WITH A NW BREEZE.

FRIDAY AND SATURDAY...GENERAL NW FLOW ALOFT AND WEAK INSTABILITY
ASSOCIATED WITH THE TROUGH ALOFT. THERE MAY BE A BIT MORE CLOUD
COVER THAN INDICATED IN OUR 330 FCST. MOST OF THE TIME IT SHOULD
NOT BE RAINING BUT THERE COULD BE SEVERAL BANDS OF SHOWERS...MAINLY
DIURNALLY HEAT DRIVEN FOR THE AFTN/EVENING.

SUNDAY...DRY AND NICE! RIDGING ALL LEVELS.

MONDAY...CONTINUED DRY AND WARMER. RIDGING ALL LEVELS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ANY SHOWERS THIS
AFTERNOON WILL DISSIPATE THIS EVENING AS WILL ANY CLOUDS. THE GUSTY
WINDS WILL ALSO DISSIPATE AFTER SUNSET, AND COULD BECOME LIGHT AND
VARIABLE AT SOME SITES OVERNIGHT. ANY DIRECTION WILL REMAIN
WEST-NORTHWEST WITH SPEEDS AROUND 5-10 KNOTS THROUGH TOMORROW.

OUTLOOK...

TUE NIGHT...VFR CIGS AOA 5000 FT. A FEW SHOWERS POSSIBLE LATE
TUESDAY NIGHT, GENERALLY S AND W OF PHL. HIGH CONFIDENCE.

WED-WED NIGHT...MVFR CONDITIONS POSSIBLE WITH SCATTERED SHOWERS
AND/OR ISOLATED THUNDERSTORMS IN ADVANCE OF A CDFNT DURING THE
DAY, APPROACHING FROM THE W. IFR CONDITIONS IN FOG/STRATUS AT
NIGHT, ESPECIALLY LATE.

THURSDAY...THERE SHOULD BE IMPROVING CIGS/VSBY TO MVFR OR VFR CIGS
IN THE AFTN WITH SCT SHWRS POSSIBLE. MDT CONFIDENCE.

FRIDAY AND SATURDAY...VFR CIGS BUT THERE STILL COULD BE SOME
LINGERING MVFR CONDS IN SCT MAINLY AFTN SHWRS. LOW CONFIDENCE.

&&

.MARINE...
SUB-ADVISORY CONDITIONS WILL PREVAIL THROUGH TUESDAY AS HIGH
PRESSURE BEGINS TO SINK TO OUR SOUTH BY TUESDAY, ALTHOUGH WINDS MAY
OCCASIONALLY GUST AROUND 20 KNOTS.

OUTLOOK...

TUE NIGHT-SAT...SUB-ADVISORY CONDITIONS EXPECTED THROUGH MOST OF THE
PERIOD. FOG MAY BECOME A HAZARD FOR A TIME LATE WEDNESDAY NIGHT
OR THURSDAY.

&&

.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS IS EXPECTED FOR THE REST OF TODAY.

&&

.EQUIPMENT...
THE KDIX RADAR REMAINS OUT OF SERVICE UNTIL FURTHER NOTICE.
REPAIR EFFORTS WILL CONTINUE TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...DRAG CORRECTED TUE NIGHT 407P
AVIATION...DRAG/ROBERTSON
MARINE...DRAG/ROBERTSON
RIP CURRENTS...
EQUIPMENT...
Hazardous weather outlook, May 19, 3:52 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT MON MAY 19 2014

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-202000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
352 PM EDT MON MAY 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-202000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EDT MON MAY 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-202000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
352 PM EDT MON MAY 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS THE REST OF TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 19, 5:59 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
559 PM EDT MON MAY 19 2014

NJZ007-009-010-012>015-PAZ061-062-105-106-192230-
EASTERN MONMOUTH NJ-HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MERCER NJ-
MIDDLESEX NJ-NORTHAMPTON PA-SOMERSET NJ-UPPER BUCKS PA-WARREN NJ-
WESTERN MONMOUTH NJ-
559 PM EDT MON MAY 19 2014

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT PORTIONS OF
HUNTERDON...LEHIGH...MERCER...MIDDLESEX...MONMOUTH...NORTHERN
BUCKS...SOUTHERN NORTHAMPTON...SOUTHERN SOMERSET AND SOUTHWESTERN
WARREN COUNTIES...

AT 552 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
ABOUT HUGUENOT TO NEW BRUNSWICK TO SOMERVILLE TO EASTON TO
ALLENTOWN, MOVING SOUTHEAST AT 35 MPH. THERE MAY ALSO BE A RUMBLE OF
THUNDER.

LOCAL WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE SHOWERS,
ESPECIALLY ALONG THE LEADING EDGE.

THESE SHOWERS WILL AFFECT BUT ARE NOT LIMITED TO FOUNTAIN HILL,
ANCIENT OAKS, UNION BEACH, LEONARDO, MACUNGIE, EMMAUS, STRATHMORE,
HIGHLANDS AND SANDY HOOK.

LAT...LON 4012 7402 4015 7426 4017 7426 4017 7441
      4021 7471 4037 7529 4066 7584 4079 7525
      4053 7455 4055 7425 4047 7425 4047 7414
      4043 7405 4043 7400 4048 7402 4048 7401
      4045 7396 4032 7396

FORECASTER: GORSE
Special weather statement, May 19, 6:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT MON MAY 19 2014

NJZ013-014-020-026-192315-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
626 PM EDT MON MAY 19 2014

...A SHOWER WITH GUSTY WINDS WILL AFFECT CENTRAL MONMOUTH AND
NORTHEASTERN OCEAN COUNTIES...

AT 622 PM EDT...A SHOWER WITH GUSTY WINDS WAS NEAR FREEHOLD, MOVING
SOUTHEAST AT 35 MPH. THERE CAN ALSO BE A RUMBLE OF THUNDER.

WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED WITH THIS SHOWER, ESPECIALLY
ALONG THE LEADING EDGE.

THIS GUSTY SHOWER WILL BE NEAR HOWELL AROUND 640 PM...LAKEWOOD
AROUND 650 PM...BRICK TOWNSHIP AROUND 700 PM AND LAVALLETTE AROUND
710 PM.

LAT...LON 3989 7408 3978 7409 3980 7411 3992 7410
      3990 7412 3986 7412 3985 7413 3985 7414
      4028 7440 4031 7438 4039 7426 4015 7401

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 5:59 PM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Monmouth31 min
May 19, 7:17 PM EDTSpecial Weather StatementPHIHunterdon43 min

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.